Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Intern Med. 1987 Feb;147(2):389-90.

Rebound hypertension following abrupt cessation of clonidine and metoprolol. Treatment with labetalol.

Abstract

Abrupt withdrawal of adrenergic blockers in a hypertensive subject may result in acute hypertensive crisis. This crisis results from marked increase in adrenergic discharge and upregulation of adrenoceptors. In a patient with hypertensive crisis following abrupt cessation of clonidine hydrochloride and metoprolol tartrate, intravenous administration of labetalol hydrochloride rapidly reduced blood pressure and heart rate to precrisis levels. The patient was subsequently maintained in a normotensive state by continued oral use of labetalol. This case study demonstrates that alpha- and beta-blocking activities of labetalol may be particularly beneficial in a hyperadrenergic state following abrupt withdrawal of adrenergic blockers.

PMID:
3813760
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center